Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 29, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 31, 2013, 7:20 PM HST for Kalawao County, Hawaii. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2013, 7:20 PM HST (05:20 UTC)
- Expired
- Apr 2, 2013, 3:32 AM HST
- In force
- 32 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWHW70 PHFO 010520 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 720 PM HST SUN MAR 31 2013 ...HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS UNTIL 6 PM HST MONDAY... .WESTERLY WINDS ARE ABOVE THE WARNING THRESHOLD AT THE HIGHEST BIG ISLAND SUMMITS. THIS DANGEROUS WINDY CONDITION WILL PERSIST THROUGH AT LEAST LATE MONDAY AFTERNOON. HIZ028-011830- /O.EXT.PHFO.HW.W.0007.000000T0000Z-130402T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 720 PM HST SUN MAR 31 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM HST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH * TIMING...THROUGH 6 PM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. && $$ HIZ022-011830- /O.NEW.PHFO.WI.Y.0029.130401T0520Z-130402T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 720 PM HST SUN MAR 31 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * WINDS...WEST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST MONDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
4 follow-up statements
129 WWHW70 PHFO 011324 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST MON APR 1 2013 HIZ028-020230- /O.CON.PHFO.HW.W.0007.000000T0000Z-130402T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 324 AM HST MON APR 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 35 TO 50 MPH WITH LOCALIZED GUSTS OVER 65 MPH * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR HIGHER...ARE EXPECTED. THERE IS A STRONG POSSIBILITY THAT THIS WARNING WILL BE EXTENDED. && $$ HIZ022-020230- /O.CON.PHFO.WI.Y.0029.000000T0000Z-130402T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 324 AM HST MON APR 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. THERE IS A STRONG POSSIBILITY THAT THIS ADVISORY WILL BE EXTENDED. && $$
034 WWHW70 PHFO 011757 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 757 AM HST MON APR 1 2013 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR HALEAKALA SUMMIT... HIZ028-020700- /O.EXT.PHFO.HW.W.0007.000000T0000Z-130402T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 757 AM HST MON APR 1 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...WEST 50 TO 70 MPH WITH GUSTS OVER 90 MPH. * TIMING...WINDS WILL STRENGTHEN TODAY...REMAIN VERY STRONG THROUGH TONIGHT...AND THEN DIMINISH ON TUESDAY. * IMPACTS...WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE...AND CAN MAKE DRIVING EXTREMELY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. && $$ HIZ022-020400- /O.CON.PHFO.WI.Y.0029.000000T0000Z-130402T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 757 AM HST MON APR 1 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. THERE IS A STRONG POSSIBILITY THAT THIS ADVISORY WILL BE EXTENDED. && $$ BIRCHARD
406 WWHW70 PHFO 020136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST MON APR 1 2013 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... ...WIND ADVISORY FOR HALEAKALA SUMMIT... HIZ028-021445- /O.CON.PHFO.HW.W.0007.000000T0000Z-130402T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 336 PM HST MON APR 1 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...WEST 50 TO 70 MPH WITH GUSTS OVER 90 MPH. * TIMING...WINDS WILL VERY STRONG THROUGH TONIGHT...AND THEN DIMINISH ON TUESDAY. * IMPACTS...WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE...AND CAN MAKE DRIVING EXTREMELY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. && $$ HIZ022-021445- /O.EXT.PHFO.WI.Y.0029.000000T0000Z-130402T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 336 PM HST MON APR 1 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * TIMING...THROUGH 6 AM HST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
894 WWHW70 PHFO 021332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE APR 2 2013 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS... HIZ022-021445- /O.CAN.PHFO.WI.Y.0029.000000T0000Z-130402T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 332 AM HST TUE APR 2 2013 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DROPPED BELOW THE ADVISORY THRESHOLD. $$ HIZ028-030200- /O.EXT.PHFO.HW.W.0007.000000T0000Z-130403T0200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 332 AM HST TUE APR 2 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... * WINDS...WEST 60 TO 80 MPH WITH GUSTS TO 100 MPH. * TIMING...WINDS WILL PEAK THIS MORNING...THEN RAPIDLY DECREASE LATER TODAY. * IMPACTS...WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE...AND CAN MAKE DRIVING EXTREMELY DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE POSTPONED UNTIL WINDS SUBSIDE. && $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:30 PM HST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 31, 3:30 PM HST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SUN MAR 31 2013 .SYNOPSIS... A WEAKENING COLD FRONT NEAR THE BIG ISLAND WILL SLOWLY DISSIPATE OVERNIGHT. WHILE A PASSING PERIOD OF SHOWERS MAY OCCUR MONDAY MORNING THROUGH MONDAY NIGHT...THE GENERAL TREND IS TOWARD COOLER AND DRIER CONDITIONS AS NORTHERLY POST-FRONTAL WINDS SPREAD OVER THE ISLANDS. THESE NORTHERLY WINDS WILL GRADUALLY VEER AND BECOME EAST TO NORTHEAST TRADES BY THURSDAY...STRENGTHENING FROM LIGHT TO MODERATE BY THE WEEKEND. && .DISCUSSION... WITHIN THE PAST HOUR...CONVERGENCE BETWEEN A SEA BREEZE AND NORTHERLY FLOW ALONG A WEAKENING COLD FRONT HAS TRIGGERED A SMALL AREA OF HEAVY RAINFALL IN KAU DISTRICT ON THE BIG ISLAND...JUST SOUTH OF PAHALA. THIS AREA LIES NEAR THE WESTERN END OF A CLOUD BAND WHICH EXTENDS EAST NORTHEAST FROM THE BIG ISLAND BEFORE WRAPPING CYCLONICALLY INTO A DEEP LOW FAR NORTH OF THE MAIN HAWAIIAN ISLANDS. THESE SHOWERS IN KAU DISTRICT ARE EXPECTED TO WEAKEN AND DISSIPATE THIS EVENING AS COOLING SETS IN. OUTSIDE OF THIS LOCALIZED DEVELOPMENT...SATELLITE LOOP SHOWS DRY NORTHERLY FLOW SPREADING SOUTHWARD ACROSS THE ISLANDS. AFTERNOON SOUNDINGS SHOW A SHARP TEXTBOOK CONTRAST IN AIR MASSES BETWEEN PRE- TO MID-FRONTAL HILO AND POST-FRONTAL LIHUE. HILO WAS MOIST AND UNSTABLE WITH ABOUT 1.2 INCHES OF PRECIPITABLE WATER...NO INVERSION AND A K-INDEX VALUE OF PLUS 30. LIHUE WAS DRY AND STABLE WITH ABOUT 0.7 INCHES OF PRECIPITABLE WATER...A STRONG INVERSION NEAR 5800 FEET AND A K-INDEX VALUE OF MINUS 23. THE STABLE WARM-TOPPED LOW CLOUDS EMBEDDED IN THE NORTHERLY POST FRONTAL FLOW AROUND THE SMALLER ISLANDS ARE PRODUCING LITTLE OR NO PRECIPITATION. WE EXPECT DRY AND CLEARING CONDITIONS ACROSS MOST OF THE SMALLER ISLANDS TONIGHT...WHILE MORE GENEROUS CLOUD COVER WILL LIKELY LINGER ACROSS NORTH-FACING HALEAKALA SLOPES ON MAUI INTO TONIGHT. CLEARING IS EXPECTED ACROSS NORTH AND EAST FACING BIG ISLAND SLOPES BY EARLY MONDAY. THE LOW ASSOCIATED WITH THE OLD FRONTAL BOUNDARY IS CENTERED ABOUT 980 MILES NORTH NORTHEAST OF THE ISLANDS NEAR 34N153W. THIS LOW IS SLOW-MOVING AND QUITE STRONG...GENERATING GALE FORCE WINDS ACROSS POTIONS OF OUR HIGH SEAS AREA OF RESPONSIBILITY BUT FAR NORTH OF LOCAL WATERS. THESE STRONG WINDS AROUND THE LOW HAVE GENERATED A SWELL WHICH IS PRODUCING ADVISORY LEVEL SURF ACROSS EXPOSED LOCAL SHORES. THE JETSTREAM ASSOCIATED WITH THE SUPPORTING UPPER TROUGH WILL KEEP WINDS ABOVE HIGH WIND WARNING THRESHOLD AT THE BIG ISLAND SUMMITS THROUGH TONIGHT AND INTO MONDAY MORNING. GFS AND ECMWF SHOW A SECOND...BUT MUCH WEAKER...BOUT OF SHOWERS WILL REACH THE ISLANDS FROM THE NORTH MONDAY MORNING THROUGH MONDAY NIGHT AS A POST-FRONTAL IMPULSE WRAPS AROUND THE LOW. WE EXPECT ANY SHOWERS WITH THIS IMPULSE TO PASS QUICKLY SOUTHEASTWARD WITHIN CONTINUED NORTHERLY FLOW AND MOVE EAST OF THE MAIN ISLAND CHAIN TUESDAY AFTERNOON. A SURFACE RIDGE WILL NOSE EASTWARD TO THE NORTH OF THE ISLANDS AFTER THAT. THE GENERAL TREND THROUGH THE FORECAST PERIOD WILL BE COOL NORTHERLY FLOW GRADUALLY VEERING TO EAST NORTHEAST TRADE WINDS BY THURSDAY...WITH WIND SPEEDS INCREASING INTO THE MODERATE RANGE BY NEXT WEEKEND. && .AVIATION... AIRMET TANGO IS IN EFFECT FOR MOD TURB ABV FL300 DUE TO A JET STREAM ALOFT OVER HAWAII. AIRMET TANGO IS ALSO IN EFFECT FOR MOD MECHANICAL TURB S OF MTNS ON KAUAI AND OAHU. VFR COND SHOULD PREVAIL FOR MOST AREAS AROUND THE STATE...WITH ISOL MVFR CIGS AND MTN OBSC NEAR SHRA ACROSS THE HAMAKUA AND SOUTHEAST LOWER SLOPES OF BIG ISLAND. && .MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR MOST LOCAL WATERS AND CHANNELS EITHER DUE TO STRONG WINDS...HIGH COMBINED SEAS OR A COMBINATION OF BOTH. THIS ADVISORY HAS BEEN EXTENDED UNTIL 6 AM HST TUESDAY...AND EXPANDED TO INCLUDE ALL WATERS EXCEPT FOR THOSE SOUTHEAST AND LEE OF THE BIG ISLAND AND MAALAEA BAY. A NORTHWEST SWELL WILL PRODUCE ADVISORY LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI THROUGH MONDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH 6 AM HST TUESDAY FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR MOST HAWAIIAN WATERS. HIGH WIND WARNING FOR BIG ISLAND SUMMITS UNTIL 9 AM HST MONDAY. && PUBLIC/MARINE...POWELL AVIATION...FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:26 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.